Activity + meds

Skip the main content if you do not want to read it as the next section.


High blood pressure exercise and activities

High blood pressure exercise and activities


Lifestyle and high blood pressure: The practical stuff

Q. I am taking tablets for my high blood pressure. Are they likely to affect how active I am?

A. Some blood pressure medicines can make you feel tired and lethargic and you may find being active difficult. If you think that your medicines are making you feel this way, talk to your doctor or nurse about changing your medicines.

If you are taking beta-blockers, you will also need to be careful that you do not over-exercise. This is because these medicines lower your heart rate and it may stay artificially low during physical activity. Because of this, you will not be able to rely on your heart to tell you how hard you are exercising or when to slow down, so you will need to take extra care.





The following page sections include static unchanging site components such as the page banner, useful links and copyright information. Return to the top of page if you want to start again.


Page Extras

Skip the main banner if you do not want to read it as the next section.


Page Banner

Blood Pressure Association Home Page

Under 40s

You can beat the pressure


End of page. You can return to the page content navigation from here.